Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 39, NWS Des Moines, IA

April 26, 2009Polk County, Story County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 26, 2009, 1:15 PM CDT for Polk County, Story County, Iowa. It took effect at Apr 27, 2009, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 1:15 PM CDT (18:15 UTC)
In effect from
Apr 27, 2009, 7:00 AM CDT
Expired
Apr 27, 2009, 4:21 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Flood severity
Moderate

Counties Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 22 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Skunk River near Ames US 30 (AESI4).

Action stage
19 ft
Minor stage
21.5 ft
Moderate stage
23.5 ft
Major stage
24.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05471000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 261815
FLWDMX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
115 PM CDT SUN APR 26 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-169-271815-
/O.NEW.KDMX.FL.W.0039.090427T0612Z-090430T0920Z/
/AESI4.2.ER.090427T0612Z.090428T0000Z.090429T0920Z.NO/
115 PM CDT SUN APR 26 2009

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE SOUTH SKUNK RIVER 5SE AMES HWY 30.
* UNTIL WEDNESDAY MORNING.
* AT 1:00 PM SUNDAY THE STAGE WAS 11.3 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 23.6 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT  23 FEET...THE SHADY GROVE TRAILER PARK HOMES ALONG SE 
  16TH STREET AND THE RAILROAD JUST NORTHEAST OF CAMBRIDGE BEGINS TO
  FLOOD.

$$
4 follow-up statements
000 
WGUS83 KDMX 270221
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT SUN APR 26 2009


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-169-280221-
/O.EXT.KDMX.FL.W.0039.090427T1048Z-090430T0600Z/
/AESI4.1.ER.090427T1048Z.090428T0000Z.090429T0600Z.NO/
921 PM CDT SUN APR 26 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER 5SE AMES HWY 30.
* UNTIL WEDNESDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 13.5 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  20 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 22.7 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.


$$

IAC099-125-153-280220-
/O.CON.KDMX.FL.W.0044.090427T2324Z-090501T1200Z/
/CFXI4.2.ER.090427T2324Z.090429T0000Z.090430T1200Z.NR/
921 PM CDT SUN APR 26 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT COLFAX.
* UNTIL THURSDAY MORNING.
* AT  8:45 PM SUNDAY THE STAGE WAS 10.9 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY EVENING...AND CONTINUE 
  RISING TO 20.4 FEET TUESDAY EVENING. FALL BELOW FLOOD STAGE 
  THURSDAY MORNING.


$$

IAC123-125-280220-
/O.CON.KDMX.FL.W.0045.090427T1800Z-000000T0000Z/
/OOAI4.2.ER.090427T1800Z.090428T1200Z.000000T0000Z.NO/
921 PM CDT SUN APR 26 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE.
* AT  8:30 PM SUNDAY THE STAGE WAS 12.5 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY...AND CONTINUE RISING TO 
  22.2 FEET TUESDAY MORNING.


$$

IAC169-280220-
/O.EXT.KDMX.FL.W.0042.090427T1211Z-090429T1057Z/
/AMWI4.2.ER.090427T1211Z.090428T0000Z.090428T1057Z.NO/
921 PM CDT SUN APR 26 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SQUAW CREEK AT AMES.
* UNTIL TUESDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 3.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 12.1 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY
  MORNING.


$$
000 
WGUS83 KDMX 270834
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT MON APR 27 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC127-280833-
/O.EXT.KDMX.FL.W.0053.090427T0908Z-090502T0130Z/
/MIWI4.2.ER.090427T0908Z.090428T1200Z.090501T0130Z.NR/
334 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL THURSDAY EVENING.
* AT  3:00 AM MONDAY THE STAGE WAS 17.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 20.4 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE 
  THURSDAY EVENING.


$$

IAC013-017-023-280833-
/O.EXT.KDMX.FL.W.0054.090429T0712Z-090502T1648Z/
/FNHI4.1.ER.090429T0712Z.090430T1200Z.090501T1648Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK IOWA RIVER AT FINCHFORD.
* UNTIL FRIDAY MORNING.
* AT  2:45 AM MONDAY THE STAGE WAS 8.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  12 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY MORNING...AND CONTINUE 
  RISING TO 13.5 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.


$$

IAC013-023-270904-
/O.CAN.KDMX.FL.W.0055.000000T0000Z-090430T1708Z/
/NHRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* AT  3:00 AM MONDAY THE STAGE WAS 7.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS  10 FEET.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 9.7 FEET 
  TUESDAY. 


$$

IAC153-169-280833-
/O.EXT.KDMX.FL.W.0039.090427T1200Z-090429T1800Z/
/AESI4.1.ER.090427T1200Z.090427T1800Z.090428T1800Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER 5SE AMES HWY 30.
* UNTIL TUESDAY.
* AT  3:00 AM MONDAY THE STAGE WAS 16.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  20 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 21.9 FEET TODAY. FALL BELOW FLOOD STAGE TUESDAY.


$$

IAC099-125-153-280833-
/O.EXT.KDMX.FL.W.0044.090428T0426Z-090430T1700Z/
/CFXI4.1.ER.090428T0426Z.090428T1800Z.090429T1700Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT COLFAX.
* UNTIL WEDNESDAY.
* AT  2:45 AM MONDAY THE STAGE WAS 13.5 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 18.4 FEET TUESDAY. FALL BELOW FLOOD STAGE WEDNESDAY.


$$

IAC123-125-280833-
/O.EXT.KDMX.FL.W.0045.090427T1624Z-000000T0000Z/
/OOAI4.2.ER.090427T1624Z.090428T1200Z.000000T0000Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE.
* AT  2:30 AM MONDAY THE STAGE WAS 13.8 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 22.1 FEET TUESDAY MORNING.


$$

IAC169-280833-
/O.EXT.KDMX.FL.W.0042.090427T1120Z-090429T0720Z/
/AMWI4.1.ER.090427T1120Z.090427T1800Z.090428T0720Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SQUAW CREEK AT AMES.
* UNTIL TUESDAY MORNING.
* AT  3:00 AM MONDAY THE STAGE WAS 5.0 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 11.8 FEET TODAY. FALL BELOW FLOOD STAGE TUESDAY MORNING.


$$

IAC153-280833-
/O.CON.KDMX.FL.W.0047.090428T2200Z-090502T1000Z/
/GRMI4.1.ER.090428T2200Z.090430T0000Z.090501T1000Z.NO/
334 AM CDT MON APR 27 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK NEAR GRIMES.
* UNTIL FRIDAY MORNING.
* AT  3:15 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  12 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 
  13.3 FEET WEDNESDAY EVENING. FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.


$$
000 
WGUS83 KDMX 271626
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 AM CDT MON APR 27 2009

.HEAVY RAINS OVER THE WEEKEND HAVE PRODUCED MINOR FLOODING 
ALONG THE SKUNK RIVER BASIN.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-169-281626-
/O.EXT.KDMX.FL.W.0039.000000T0000Z-090429T2145Z/
/AESI4.1.ER.090427T1704Z.090428T0600Z.090428T2145Z.NO/
1126 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER 5SE AMES HWY 30.
* UNTIL TUESDAY.
* AT 11:00 AM MONDAY THE STAGE WAS 19.7 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  20 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  21.3 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY.


$$

IAC099-125-153-281626-
/O.EXT.KDMX.FL.W.0044.090428T0045Z-090430T1647Z/
/CFXI4.1.ER.090428T0045Z.090428T1800Z.090429T1647Z.NO/
1126 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT COLFAX.
* UNTIL WEDNESDAY MORNING.
* AT 10:45 AM MONDAY THE STAGE WAS 15.5 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 18.2 FEET TUESDAY. FALL BELOW FLOOD STAGE WEDNESDAY 
  MORNING.


$$

IAC123-125-281626-
/O.EXT.KDMX.FL.W.0045.090427T1624Z-000000T0000Z/
/OOAI4.2.ER.090427T1046Z.090428T0600Z.000000T0000Z.NO/
1126 AM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE.
* AT 10:30 AM MONDAY THE STAGE WAS 18.1 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 21.1 FEET TUESDAY MORNING...THEN BEGIN FALLING.

$$
000 
WGUS83 KDMX 272121
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT MON APR 27 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC153-169-272151-
/O.CAN.KDMX.FL.W.0039.000000T0000Z-090429T2145Z/
/AESI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
421 PM CDT MON APR 27 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH SKUNK RIVER NEAR AMES HWY 30.
* AT  4:00 PM MONDAY THE STAGE WAS 19.7 FEET...AND RISING. 
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS  20 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 19.8 FEET. FALL TO 18.8 
  FEET TUESDAY MORNING.


$$

IAC099-125-153-282121-
/O.EXT.KDMX.FL.W.0044.090428T0700Z-090430T0000Z/
/CFXI4.1.ER.090428T0700Z.090428T1800Z.090429T0000Z.NO/
421 PM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT COLFAX.
* UNTIL TUESDAY EVENING.
* AT  3:45 PM MONDAY THE STAGE WAS 15.7 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE 
  RISING TO 17.6 FEET TUESDAY. FALL BELOW FLOOD STAGE TUESDAY 
  EVENING.


$$

IAC123-125-282121-
/O.EXT.KDMX.FL.W.0045.000000T0000Z-090503T0959Z/
/OOAI4.1.ER.090427T1046Z.090430T1800Z.090502T0959Z.NO/
421 PM CDT MON APR 27 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL SATURDAY MORNING.
* AT  3:30 PM MONDAY THE STAGE WAS 18.6 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 19.8 FEET TUESDAY MORNING. FALL BELOW FLOOD 
  STAGE SATURDAY MORNING.


$$

JAZ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 26, 12:50 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 26, 12:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1250 PM CDT SUN APR 26 2009

.UPDATED FOR THE 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
ACTIVE FORECAST CONTINUES TODAY...WITH MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED TODAY. ONGOING ACTIVITY CONTINUES ACROSS THE
NORTHEASTERN TWO THIRDS OF THE CWA ASSOCIATED WITH A SHORTWAVE THAT
WILL MOVE OUT OF THE AREA WITHIN THE NEXT FEW HOURS. ADDITIONAL
ACTIVITY CONTINUES TO PUSH NORTHEASTWARD TOWARD THE AREA FROM SE
NE AND NE KS. THIS AREA OF -TRW ASSOCIATED WITH A SHORTWAVE NOSING
UP INTO NRN OK/CNTRL KS AND IS EXPECTED TO CONTINUE PUSHING ENE THIS
MORNING. THEREFORE EXPECT THE STORMS ACROSS NE/KS TO MOVE THROUGH
PORTIONS OF THE WESTERN/CENTRAL CWA THIS MORNING. AS THIS WAVE LIFTS
OUT...SFC WARM FRONTAL BOUNDARY CURRENTLY POSITIONED JUST TO THE
SOUTH OF THE CWA WILL PUSH NORTHWARD THROUGH THE DAY. SFC TROUGH
AXIS/WARM FRONT TO BE STRETCHING ACROSS THE NORTHWESTERN PORTION OF
THE CWA BY LATE THIS AFTERNOON. EXPECT REDEVELOPMENT OF STORMS ALONG
AND AHEAD OF THIS BOUNDARY ACROSS MUCH OF THE CWA THROUGHOUT THE
AFTERNOON HOURS. MOISTURE TRANSPORT VECTORS ORIENTED RIGHT INTO THE
WESTERN/NORTHERN CWA BY LATE THIS AFTERNOON. ABUNDANT MOISTURE IN
PLACE SHOULD SET THE STAGE FOR SOME DECENT RAINFALL AMOUNTS WITH
WIDESPREAD AMOUNTS OF A HALF AN INCH TO AN INCH WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. SEVERE POTENTIAL CONTINUES AS WELL...ALTHOUGH
SHAPE OF THE CAPE MORE LONG/SKINNY WITH UNIDIRECTIONAL SHEAR SO
ANTICIPATE MORE OF A LARGE HAIL/DAMAGING WIND THREAT.

.LONG TERM /TONIGHT-SATURDAY/...
HEAVY RAIN AND THUNDERSTORMS THE MAIN CONCERN FOR TONIGHT INTO EARLY
MONDAY. DEEP MOIST AIRMASS FED BY STRONG LOW LEVEL MOISTURE
TRANSPORT WILL EXIST ACROSS CENTRAL IOWA TONIGHT IN SFC WARM SECTOR
AND AHEAD OF FIRST OF TWO UPPER LEVEL SHORT WAVES TO TRAVERSE
THE REGION OVER THE NEXT 36 HOURS. STRONG LIFT IN ENTRANCE REGION OF
STRENGTHENING UPPER LEVEL JET AND INCREASING LOW LEVEL CONVERGENCE
ALONG ADVANCING COLD FRONT WILL BE THE MAIN CULPRITS. A COLD FRONT
PASSAGE IS PREFERRED GIVEN ITS PARALLEL ORIENTATION TO THE UPPER
LEVEL FLOW. A LARGELY UNIDIRECTIONAL WIND PROFILE WILL SUPPORT
TRAINING OF THUNDERSTORMS...WITH A SLOW EASTWARD TRANSLATION. SO
HEAVY RAIN...AND POTENTIALLY EXCESSIVE RAIN WILL EXIST. WIDESPREAD 2
TO 3 INCH AMOUNTS ARE LIKELY TONIGHT...WITH LOCALLY AS MUCH AS 5
INCHES...ESPECIALLY OVER THE SOUTHEASTERN TWO THIRDS OF THE AREA.
WILL BE ISSUING A FLASH FLOOD WATCH FOR THE THIS AREA DUE TO
EXPECTED RAINFALL RATES HAVING THE POTENTIAL TO OVERWHELM GROUND
ABSORPTION CAPABILITY. WILL ALSO HAVE TO BE WARY OF SEVERE
THUNDERSTORM POTENTIAL WILL LIKELY BE ONGOING THIS EVENING. WITH A
50+KT LOW LEVEL JET FEEDING UP ALONG THE FRONT EARLY
TONIGHT...DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS WILL BE THE
MAIN SEVERE WEATHER THREAT. IF ANY SURFACE BASED INSTABILITY CAN BE
REALIZED LATE IN THE DAY...THEN THERE WOULD ALSO BE A THREAT OF
ISOLATED TORNADOES THIS EVENING GIVEN THE HIGH LOW-LEVEL
SHEAR...POTENTIAL LOW-LEVEL CAPE...LOW LCLS AND DEWPOINT
DEPRESSIONS.

THE SECOND SHORTWAVE DUE TO APPROACH THE AREA MONDAY AFTERNOON MAY
HOLD UP THE EASTWARD PROGRESSION OF THE FRONT MORE THAN THE MODELS
SUGGEST AND THIS WILL HAVE TO BE WATCHED FOR POSSIBLY INCREASING
POPS MORE ACROSS THE AREA ON MONDAY. THEREAFTER EXPECT A PERIOD OF
DRY WEATHER FOR TUESDAY...AND POSSIBLY MUCH OF WEDNESDAY...THOUGH
SOME SHOWERS/STORMS MAY START TO AFFECT WESTERN AREAS LATE
WEDNESDAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE
FIRST HALF OF THE WEEK THANKS TO FLOW EMANATING FROM CANADIAN HIGH
PRESSURE WITH A NORTH TO EAST WIND COMPONENT.

&&

.AVIATION...26/18Z
WIDESPREAD CONVECTION IS ANTICIPATED THROUGH THE PERIOD WITH PERIODS
OF HEAVY RAINFALL. LIKELY IFR CONDITIONS OR BELOW FOR PERIOD
ESPECIALLY THIS EVENING WEST AND AFTER MIDNIGHT EAST. THE WIND WILL
SWITCH FROM THE NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH.
GRADUALLY IMPROVING CONDITIONS BEHIND THE BOUNDARY AS THUNDERSTORMS
END.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-CLARKE-
DALLAS-DAVIS-DECATUR-GRUNDY-GUTHRIE-HARDIN-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-
TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM/AVIATION...ALBRECHT/DONAVON
LONG TERM...MOYER
Hazardous weather outlook, Apr 26, 4:48 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
448 AM CDT SUN APR 26 2009

IAZ004>007-015>017-023>026-033>036-044>046-057-271000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-
448 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS LATE THIS
AFTERNOON AND THIS EVENING. THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS THE MAIN
THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON
AND EARLY THIS EVENING. HEAVY RAINFALL MAY LEAD TO LOCALIZED MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT.

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-271000-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
448 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS TONIGHT.
THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO
THE SIZE OF GOLF BALLS THE MAIN THREATS. HOWEVER...ISOLATED
TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING.
WIDESPREAD HEAVY RAINFALL TONIGHT COULD LEAD TO MINOR TO MODERATE
MAINSTEM RIVER AND TRIBUTARY FLOODING...AND POSSIBLY LOCALIZED
FLASH FLOODING. THE GREATEST FLOOD POTENTIAL WOULD BE SOUTH AND
EAST OF DES MOINES INCLUDING THE LOWER SKUNK AND IOWA RIVER
BASINS...AS WELL AS THE DES MOINES RIVER BASIN BELOW SAYLORVILLE
RESERVOIR.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY MORNING BUT WILL END BY AFTERNOON.
ADDITIONAL HEAVY RAIN IS POSSIBLE EARLY MONDAY WHICH WILL CONTINUE
TO POSE A FLOODING THREAT. THE FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA UNTIL 10 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

MOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:28 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren24 min
Apr 25, 9:02 PM CDTRiver Flood WarningDMXDecatur48 hr
Apr 25, 9:02 PM CDTRiver Flood WarningDMXLucas, Wayne5 days
Apr 25, 9:02 PM CDTRiver Flood WarningDMXAppanoose, Wayne55 hr
Apr 25, 9:19 PM CDTAreal Flood AdvisoryDMXAppanoose, Davis, Wapello6 hr
Apr 26, 3:38 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more24 hr
Apr 26, 7:10 AM CDTRiver Flood WarningDMXTaylor24 hr
Apr 26, 10:40 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Union32 min
Apr 26, 1:24 PM CDTRiver Flood WarningDMXMadison, Warren48 hr
Apr 26, 2:09 PM CDTSevere Thunderstorm WarningDMXCass51 min
Apr 26, 3:19 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Apr 26, 3:42 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass48 min
Apr 26, 3:51 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy, Marshall, Tama3 hr
Apr 26, 3:51 PM CDTRiver Flood WarningDMXStory20 hr
Apr 26, 4:08 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Apr 26, 4:08 PM CDTRiver Flood WarningDMXWarren19 hr
Apr 26, 4:40 PM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie6 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie47 min
Apr 26, 5:17 PM CDTAreal Flood AdvisoryDMXDallas, Madison, Polk, Warren3 hr
Apr 26, 6:04 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union41 min
Apr 26, 6:08 PM CDTTornado WarningDMXBlack Hawk, Tama37 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama37 min
Apr 26, 6:29 PM CDTFlash Flood WarningDMXMarshall6 hr
Apr 26, 6:36 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Warren39 min
Apr 26, 6:39 PM CDTSevere Thunderstorm WarningDMXMarion, Polk, Warren51 min
Apr 26, 6:50 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Monroe, Wayne40 min
Apr 26, 6:56 PM CDTSevere Thunderstorm WarningDMXTama26 min
Apr 26, 6:58 PM CDTSevere Thunderstorm WarningDMXMarion47 min
Apr 26, 6:59 PM CDTFlash Flood WarningDMXGrundy, Marshall, Tama6 hr

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.